Doctor insights on:
Severe Allergic Reaction Anaphylactic Shock
The allergic reaction for certain drug can be mild rash on body only ? Or always it is manifested by a severe anaphylactic shock that can be fatal..?
Drug allergy: Many types of symptoms can be attributed to drug reactions from very mild to severe. ...Read more
Anaphylaxis is a severe, whole-body allergic reaction to a chemical that has become an allergen. After being exposed to a substance such as bee sting venom, the person's immune system becomes sensitized to it. When the person is exposed to that allergen again, an allergic reaction may occur. Anaphylaxis happens quickly after the exposure, is severe, and ...Read more
How long does it take to be sure i'm not going to have anaphylactic shock? I have had it in the past and now having allergic reaction.
Is it anaphylaxis?: You tell us that you had an anaphylactic reaction, but experience has shown that not every person who claims to have undergone such a reaction actually had it. Until proven otherwise, you had anaphylaxis and need to carry self-injectable epinephrine. If you have a reaction at this time, have someone else drive you to an urgent care/er. Most important: see a board-certified allergist asap! ...Read moreSee 2 more doctor answers
If I was going to have an allergic reaction to klonopin (clonazepam) like Anaphylactic shock would I have already? I took it at 930
Anaphylaxis risk : Unless you have already experienced a severe systemic allergic response, otherwise kniwn as anaphylaxis, your risk of having a life-threatening reaction is likely to be small. If you already had a test showing some impressive reactions, the higher the reaction, the greater your risk, but even with very high numbers, not every person will get a severe systemic when exposed. Avoid ; carry epipen (epinephrine). ...Read more
Afraid to go to sleep after severe allergic reaction (anaphylaxis) earlier today. What should I do?
Fear of anaphylaxis: Severe anaphylaxis can be very frightening. People often describe a sense of impending doom or thinking that they are going to die during the event. You also may be having side effects from steroids or Epinephrine used to treat the reaction that can cause anxiety, mood disturbance and insomnia. Make sure you see an allergist to sort out your fears. Proper preparation will help. ...Read more
Can anaphylaxis occur after 4 doses of amoxicillin rather than just 1 dose? Can I develop a severe allergic reaction after 4 doses? Is that common?
Not common: But can happen, usually if it is the first time on the drug, takes time to be sensitized, drug allergy is a complex and tricky subject. Trust you stopped the amoxicillin and all other suspected offending drugs you are on, called your docto/ER for treatment, and for an alternative antibiotic if you still need one. Ask your your doctor for an epinephrine Rx to keep handy 4 accidental exposure later ...Read more
How come I have a severe allergic reaction such as anaphylaxis to vitamin pills but not to vitamins through IV fluids?
Aint' easy sometimes: Be skeptical of reactions to vitamins. It's really rare. Get a wise allergist who you trust to really go through your story. Look at it with open eyes. Sometimes causes are not always easily identified (idiopathic). There are a few tests that are helpful, though. ...Read moreSee 1 more doctor answer
If you take an antihistamine before you ate such as Zyrtec, would that help prevent a severe allergic reaction such as anaphylaxis?
No: and better not to take any antihistamine prophylactically to prevent possibe severe allergic reaction to any suspected food that would cause allergy, what happens is that the antihistamine masks the initial warning signs that a more severe reaction is coming. You may want to keep an epinephrine injection handy, and avoid suspicious foods. Follow up with an allergist, check aaaai.org 4 an allergist ...Read more
If one has had a severe allergic reaction (anaphylaxis) to lisinipril, what can be used in its place for congestive heart failure?
ARB: Are you sure this is an anaphylactic ( allergic) reaction or "angioedema"? Lisinopril ( and all ace inhibitors) can cause angioedema in a small number of patients. If this is Lisinopril induced angioedema, an angiotensin receptor blocker (arb) may be used which has equivalent benefits for heart failure. These are medications such as losartan, valsartan. ...Read moreSee 1 more doctor answer
Many causes: Severe allergic reactions (anaphylaxis) can be from stinging insects, foods, medications, latex, allergy shots, exercise, and idiopathic (about 1/3 of reactions, there is no cause found). These reactions can resolve with treatment, but some go on to be fatal especially if there is a delay in giving Epinephrine or the person has asthma. ...Read more
Anaphylaxis : Yes.Get a more detailed answer ›
How quickly does anaphylaxis happen? I ate something 6 hours ago, and I am starting to feel like I am having an allergic reaction.
At what dose would an allergic reaction or anaphylaxis happen? I took 2 doses so far of amoxicillin and I've been okay. Likely to have a reaction?
Allergy testing: Only physicians trained in the specialty of allergy, asthma ; immunology are trained in a monitored situation during residency to perform skin testing for ige-mediated allergy. Some ENT programs are adding this to their training. If you were skin tested by a non-specialist, consult a specialist, if you were skin tested by an allergist, it is likely that you are unusally allergic. ...Read more
How likely is it to have an allergic reaction or anaphylaxis after 4 doses of liquid amoxicillin? Taken in the distant past with no issues. Worried
Very unlikely: The frequency of serious life threatening reaction to the penicillins is very low. That fact that you have had this drug in the past makes it possible that you became sensitized in the past even if you had no symptoms. However, allergy to this drug does fade over time (many years) so you have that going for you. I say there is no need to worry. ...Read more
I ate peanut free fruit snacks went outside to shovel snow and came in bc I was having an allergic reaction could this be food induced anaphylaxis?
Maybe: What was the allergic reaction? Shortness of breath while shoveling snow could be a side effect (no offense) but being out of shape (i am too), but also cold air is classic for causing shortness of breath, runny noses, coughing, wheezing, redness, flushing, etc.... See an allergist to have some testing before chalking up whatever reaction you had to an allergy. Hope this helps. ...Read moreSee 2 more doctor answers
For what reason can't you just use an epipen, (epinephrine) after having an allergic reaction/anaphylaxis, and then not go to the emergency room?
It may help for ...: Only a little while. The Epinephrine in the Epipen counteracts the allergic reaction. But as your body metabolizes the epinephrine, its effects wear off. If the allergic reaction is severe enough, the symptoms may come on again. Severe allergic reactions may involve difficulty breathing and cardiovascular problems, not just swelling and rash, so a prompt subsequent trip to the er is prudent. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
- Anaphylactic shock vs reaction
- Allergic anaphylactic shock
- Anaphylactic shock
- Severe allergic reaction to amoxicillin
- Severe allergic reaction to bactrim
- Severe allergic reaction to taxol
- Cause of severe allergic reaction
- Medicine for severe allergic reaction
- Severe allergic reaction to bed bugs
- Severe allergic reaction mosquito bites